Computation of viscous or nonviscous conservation law by domain decomposition based on asymptotic analysis

A. Bourgeat, M. Garbey

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

An accurate and efficient numerical method has been developed for a nonlinear diffusion convection‐dominated problem. The scheme combines asymptotic methods with usual solution techniques for hyperbolic problems. After having localized shock or corner layers and rescaling, first terms of the inner expansion are computed. Using the same concepts gives a method to compute a very accurate solution of the nonlinear conservation law. Because our numerical scheme is based on a uniform approximation throughout the domain, the shock is localized very accurately and there is practically no smearing out. Numerical computations are presented. Another novel feature is the ability to break down the problem according to subdomains of different local behavior, based on asymptotic analysis, which may make it feasible to do computations with different processors.

Original languageEnglish (US)
Pages (from-to)127-142
Number of pages16
JournalNumerical Methods for Partial Differential Equations
Volume8
Issue number2
DOIs
StatePublished - Jan 1 1992

ASJC Scopus subject areas

  • Analysis
  • Numerical Analysis
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Computation of viscous or nonviscous conservation law by domain decomposition based on asymptotic analysis'. Together they form a unique fingerprint.

Cite this